Facebook Pixel

Where did my memory go?

By April 25, 2010 - 10:47pm
Rate This

I'm a 21 year old in my 3rd year of college. I came out of highschool with an average GPA, simply because I didn't apply myself in courses I wasn't interested in, just did enough to pass. I received higher than 600 on both SAT tests, and a score of 28 on the ACT. So there is definite proof that 3 years ago, my brain was fully functional. In 2007, I began taking Lamictal. It has reported short-term memory loss, which I experienced somewhat (stopping in the middle of sentences, not being able to think of a certain word). I also have ADD and am on medication for it, though I've been on medication since beginning highschool and the dosage hasn't changed. Last semester I ended up dropping some of my courses because I could sit through an entire class, walk out, and not be able to tell you anything I'd learned. I attributed it to depression and just accepted it. This semester, in the beginning my test scores weren't stellar, but neither were my study skills. So for my midterms, I stepped up my study skills, with rewriting notes, flashcards, and studying with another person, over a week in advance. My grades didn't reflect this, and it's because when I 'went' to retrieve the information from my brain, I couldn't 'find' it. This is a new issue, and it is bugging the mess out of me. I am so stressed for finals because I feel like it doesn't matter how much I study, the information won't stick.

My meal habits are fairly average, and the amount of sleep I get per night has not changed this semester (I don't sleep much, but I've always been that way)

Any ideas to what it could be from? Thanks

Add a Comment1 Comments

Hi Georgia-

I think you need to speak with your prescribing physician. Lamictal and ADD meds can both cause memory issues; so can depression or ADD and many illness for which you would take Lamictal. You don't say why you are on Lamictal; this drug is prescribed for mood disorders, seizures, and chronic pain, so I'm not sure which of those you have going.

Because you have illnesses that affect memory and you take meds that affect memory, you are probably not going to be able to sort this out without professional help. These drugs are also the type that shouldn't be stopped suddenly without medical supervision, so I think the thing to do is make an appointment with the doctor who prescribed them to sort it all out.

Good luck, and if we can help you further, please let us know.

April 27, 2010 - 6:45am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Memory Loss

Get Email Updates

Memory Loss Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!